MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE PIP - BENT 16MM - W/INSTR; PIN, FIXATION, SMOOTH

ARTHREX, INC. DYNANITE PIP - BENT 16MM - W/INSTR; PIN, FIXATION, SMOOTH
Model Number DYNANITE PIP - BENT 16MM - W/INSTR
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by sales representative via email that an ar-4158ds-16b dynamite hammertoe screw ended up chewing away at the bone canal and it was not secure.Surgeon analyzed the inserter and realized the implant was placed on the inserter incorrectly, the bent portion was facing the wrong way.This did not allow the screw to be inserted straight, causing the failure at the bone canal during.This was discovered during a procedure on (b)(6) 2022.Additional information received on 5/31/2022: this was discovered during a hammertoe procedure and completed with the same ar-4158ds-16b dynamite device by inserting the dynamite hammertoe portion and using a k-wire to pin the toe since it destroyed the middle phalanx due to being on the inserter in the opposite direction.Nothing broke inside the patient and no further issues has been reported.

Brand Name
DYNANITE PIP - BENT 16MM - W/INSTR
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14829197
Report Number1220246-2022-05147
Device Sequence Number4794464
Product Code HTY
UDI-Device Identifier00888867310032
UDI-Public00888867310032
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberDYNANITE PIP - BENT 16MM - W/INSTR
Device Catalogue NumberAR-4158DS-16B
Device Lot Number13668272
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Initial Report FDA Received Date06/27/2022
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown